I had another Zometa bone strengthening infusion on Wednesday. The side effects hit me harder this time and I felt pretty horrible for 2 days. But I’m fine now, so moving on….
I had an appointment with a nautropath up in Seattle a few weeks ago. The outcome was not what I expected. After asking me a ton of questions, he feels that my body is out of balance and that we can get it back in balance so my body can take an aromotase inhibitor/hormone blocking pill without the side effects. Interesting….for a few reasons….he also feels the pills are valuable enough to keep trying, but also sees no reason why my body shouldn’t be able to accept the pills without the bone pain and depression. At the end of the conversation he was very honest. All I have to lose is money. Lol…kind of. 🙁 The Dr. visits are covered by my insurance, but the treatments are not.
Goodbye 5 vials of blood….not sure if I want the blood test results to come back and show a problem, or if I want everything to come back normal. What I do know, is that I’m tired of this off and on severe pain throughout my entire body and I’d like some answers!
Over the past 3 1/2 years, I’ve been really good about documenting the medicines and supplements I’ve taken, as well as what pain and side effects I’ve had, whether it’s been from Chemo or a drug that I’m trying to take to try and prevent the cancer from returning.
This morning, I sat with my fabulous primary care doctor, Dr. Jessica McAbee, and we looked through all the journaling I’ve done since August 2016, when I took the first hormone blocking pill. 5 days later this pain started and has come and gone ever since. While a high dose of vitamin D has helped some, the only thing we know for sure is that these 4 drugs (Arimidex, Aromasin, Femara and Tamoxifen) all give me the same side effects and even when I am off them, the pain doesn’t totally go away, at least not for long. I had no pain like this before I started taking them. So the question is, why do I still have the pain when the medicine is supposedly out of my system? Are there long term side effects from these pills? That is my biggest question today!
It’s been a while since I’ve written, which I guess is a good thing. I’m talking into my phone while I’m walking on the treadmill, so I apologize in advance if this post is a bit random. 🙂
Well….on Day 5 of Tamoxifen, I have SEVERE bone pain and was super weepy…that silly crying for no reason and wishing the cancer had just taken my life so I didn’t have to deal with these pills and stupid side effects. I couldn’t sleep and finally took Tramadol just to get through the next day (which I hate to do because of the side effects from that medicine.) I only had to take it twice, but it’s taken my body about a week to get back to normal from just those 2 Tramadol pills. But I am thankful they helped so I could get out of bed.
I messaged my Primary Care Dr. and we chatted about the mild bone pain I have had off and on all the time since cancer treatment, on a hormone blocking pill or not. The hormone blocking pills and the Tamoxifen just seem to make it a million times worse, and hard to function and do anything. We decided to try the high dose of vitamin D again, as that did help. So for now, no Tamoxifen until we see if the Vitamin D2 helps. My oncologist said there is another pill I can try, but I think I’ll give the Tamoxifen another chance after Christmas.
Happy Thanksgiving everyone!
A few months ago I asked for suggestions about neuropathy from personal experience or from your cousin’s brother’s sister’s best friend’s aunt, twice removed who went down to Mexico and tried something that worked. But seriously….I was desperate. I added all the suggestions to my ever growing list and slowly began trying them. None of them worked. 🙁
Between the girls and I, I have been to 16, yes 16, medical appointments this month! I’m done with October!
I am happy to say I am currently not on any medication! It’s a nice break. I know I will be going back on a new hormone blocking pill in early November, but for now, I’m am thankful to just be taking vitamins! (more…)
Quick post today….my infusion was a bit of an adventure. My veins were very uncooperative. The nurses in the infusion center are AMAZING!! I just adore them and they are so good at their job. But even with all their skill, it took 3 nurses and 5 attempts (5 pokes) to get a vein they could use for my blood draw and infusion. (more…)
I was happy to see a MyChart message this afternoon, and even happier after I read it.
“Good news, no sign of cancer. Just probably an old scar spot in the lung, unchanged.”